View Full Version : Need some help w/glucophage
Welcome to the Active Low-Carber Forums
Support for Atkins diet, Protein Power, Neanderthin (Paleo Diet), CAD/CALP, Dr. Bernstein Diabetes Solution and any other healthy low-carb diet or plan, all are welcome in our lowcarb community. Forget starvation and fad diets -- join the healthy eating crowd! You may register by clicking here, it's free!
Thu, Nov-07-02, 18:45
I'm trying to get used to glucophage but I'm feeling really irritable taking it. I've been on it about a week. At first my sleep was restless and I felt a little achey allover. Now the achiness is gone but I'm very irritable and don't feel myself. I don't have diabetes, only insulin resistence. I'm on 500 XR, taken with breakfast. I called my Dr. and he said the symptoms would pass in 2 weeks. It seems that I don't feel very well doing real low carb on this medication either, so I'm eating fruit along with low carb. I tried to do just low carbs (about 30) but I felt pretty bad. I'm 54 and weigh 156. Any help would be appreciated.
Thanks and blessings to all.
Grandme (in May 2003)
Thu, Nov-07-02, 19:22
Unfortunately, not everyone reacts well to Glucophage. If the symptoms don't pass in another week, I'd call the doctor back. Something else you could try in the mean time is to try taking it at a different time of day. When I was on Glucophage, my doctor had me taking it after dinner and I never experienced any unpleasant symptoms. It might help.
Thu, Nov-07-02, 20:05
You may have a point here. Now I remember the Dr. did tell me to take it after dinner. I wonder what the difference might be? Anyway, I'll try it tomorrow after dinner. I live in Michigan too. Do you have a good endocrinologist? If so where?
Thanks and blessings to U,
Grandma (in May 2003)
Thu, Nov-07-02, 20:39
I live in Grand Rapids and no, I don't have an endocrinologist but my current doctor has a good reputation for working with Diabetics. He's a bit test-happy (see my post about the Thallium stress test), and IMHO a bit too quick to prescribe medications but he's also willing to listen when I have a concern. He wasn't exactly gung-ho about my going low carb 18 months ago, but at this point he's pretty well convinced that it certainly works well for me. After all, it's pretty hard to argue with my numbers and results so far. ;)
Fri, Nov-08-02, 13:42
I'm going to try to take the glucophage tonight with dinner and see what happens. I live in Brighton. Grand Rapids is a nice city also.
Grandma (in May 2003)
Fri, Nov-08-02, 15:00
What a coincidence! I just passed through Brighton today on my way to Southfield for a meeting. I'm originally from Northville, but we moved to Grand Rapids when I was 7 (a very long time ago ;) )
Fri, Nov-08-02, 17:52
I just passed my first month anniversary of being on metformin (1000 mg twice a day along with 1 mg Amaryl) and I've found I don't feel well doing really low, low carb. I've switched from Atkins to Protein Power as it allows a few more carbs. I think the weight loss will be slower, but I was at a stall anyway. The lady I work with thinks I feel bad because I'm over medicated ( my BG levels are never above 100 anymore), but I know I feel better when I eat a little carb, I just don't know if it's the carbs or because it raises my BG level a little. :confused:
Fri, Nov-08-02, 19:10
I think it's more likely the Amaryl that's making you not feel well on very low carbs as it stimulates your pancreas to produce insulin which could cause you to go hypo if there isn't enough glucose in your blood which is why you feel better when you eat a few more carbs. I'm certainly not a doctor, but if it were me, I'd be talking to my doc about stopping the Amaryl, especially if my blood sugars were consistantly below 100.
Copyright 2000-2019 Active Low-Carber Forums @ forum.lowcarber.org
, Copyright ©2000-2019, Jelsoft Enterprises Ltd.